MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5056
Medical Device Problem Codes Difficult to Remove (1528); Failure to Disconnect (2541)
Health Effect - Clinical Codes Syncope (1610); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 2017865-2020-04721.It was reported that the patient presented at a follow-up in clinic with syncope.Upon interrogation, the right ventricular lead exhibited high pacing impedance.The physician capped and replaced the lead on (b)(6) 2020.During procedure, the right ventricular lead was unable to be removed from the header of the pacemaker.The physician cut out the lead and explanted and replaced the pacemaker.The patient was in stable condition.
 
Additional Manufacturer Narrative
The pacemaker was returned for the reported event of unable to loosen the setscrew to release the right ventricular lead.Analysis found that multiple pieces of the septum were torn and punched out by the torque wrench, landing in the setscrew inset.The excess material from the stripped setscrew made it not possible to be engaged by the torque wrench.No other anomalies were noted.The reported event was confirmed and attributed to procedural damage.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key9932137
Report Number2017865-2020-04720
Device Sequence Number10906113
Product Code DXY
UDI-Device Identifier05414734006712
UDI-Public05414734006712
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number5056
Device Catalogue Number5056
Device Lot NumberP000007094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer01/31/2021
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date02/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOFLEX OPTIM LEAD; ISOFLEX OPTIM LEAD
Patient Age68 YR
Patient Weight55